I used tylenol for my daughter about a month ago during a quick, weird virus. I generally don't do tylenol for fever unless it gets above 101, and it spiked at 103.
Now we are dealing with the flu and decided to treat with Tamiflu. I gave her the SAME tylenol yesterday morning for her fever. After that, her fever broke, and all last night and this morning she was doing great. About 2pm she started complaining of a really sore throat, and after her late nap (woke up at about 5:30) her fever read between 102-103 (temporal scanner thermometer).
Do you think it's just the nature of the flu for fever and other symptoms to come and go, or do you think I gave her the old virus back by using the old tylenol? I guess since we're all on Tamiflu I assumed we'd continue to get better and not go backwards in recovery.
Either way I'm chucking the old tylenol.
Usually viruses take longer than you described to manifest symptoms and most viruses don't survive very well outside the body of their host (or vector) so it's unlikely.
But, if you contaminated the bottle of Tylenol by reusing a dosing syringe/spoon then yes, you should throw it out because bacteria will grow beautifully in something like that. It should be fairly easy not to recontaminate a new bottle. Just always wash the syringe/spoon between uses and, if you're using a medicine cup, don't pour back into the bottle.
Mother of two spectacular girls, born mid-2010 and late 2012
I doubt a virus would last for a month in the tylenol. I think it's more likely she's having an afternoon/evening rev up in her immune system spiking the fever. I can't remember how it's explained to me but this is common in illness recovery. I'd imagine it's part of the original thing. If it continues or gets worse in terms of fever I'd think secondary infection but at this point it's likely still the flu virus. I don't think that tamiflu shortens the flu buy that amount/that quickly anyway?
Ok--I found information--I do think it was too early for her response to be the tamiflu. I'd think instead you might have had fever suppression from the tylenol that has now worn off? http://www.edrugstore.md/articles/influenza/abcs-of-tamiflu
Is this for sure influenza--did they test?
Rachelle, mommy to 8 year old boys!
My Blog-free homeschooling finds and my lesson plans and link to the new User Agreement
|77 members and 13,405 guests|
|1babysmom , a-sorta-fairytale , alivewithyou , AMG , angie6282 , annbe , Anne Jividen , aylasebmom , bananabee , bluefaery , camillabien , catdsnny , CricketVS , crystal_buffaloe , Daffodil , Dear_Rosemary , Deborah , emily11megan , emmy526 , falls2climb , floss&ferd , frugalmama , greenemami , happyhats , hillymum , House Atreides , ismewilde , jack201405 , jcdfarmer , katelove , kathymuggle , LiLStar , Linda on the move , littlebear3 , lucky3nyc , mambera , mckittre , MDoc , MeepyCat , meghanmetz , Milk8shake , moominmamma , MoonWomb , MountainMamaGC , MrsKatie , nemodori2084 , newmamalizzy , oaksie68 , oceansolitude , peacehouse40 , philomom , Ponyomum , ProtoLawyer , rocky , rubelin , SandiMae , sarafl , Sarah Bee , SchoolmarmDE , Seventhtimeround , shantimama , Shmootzi , siennaflower , Springshowers , teacozy , Tracy , writermama12|
|Most users ever online was 449,755, 06-25-2014 at 12:21 PM.|